Alert archive / Mississippi / Tornado Warnings in 2011

Tornado Warning 9, NWS Mobile, AL

March 9, 20114 counties in Mississippi

NWS Mobile, AL issued this tornado warning at Mar 9, 2011, 6:38 AM CST for 4 counties in Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 6:38 AM CST (12:38 UTC)
Expired
Mar 9, 2011, 7:15 AM CST
In force
37 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 6:56 AM CSTTSTM WND DMGWiggins, MSSEVERAL TREES AND POWER LINES DOWN IN WIGGINS. A TREE ALSO DOWN ON A HOUSE ON COLLEGE AVE.
Mar 9, 7:15 AM CSTTSTM WND DMGWiggins, MS4 HOUSES DAMAGE IN WIGGINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 2:39 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 499 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
499 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
4.3
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WFUS54 KMOB 091238
TORMOB
MSC039-041-111-131-091315-
/O.NEW.KMOB.TO.W.0009.110309T1238Z-110309T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
638 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 715 AM CST

* AT 633 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WIGGINS...
  OR 10 MILES NORTHEAST OF ROGERS LAKE...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  AVENT STATION AND MCLAIN AROUND 710 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3092 8924 3092 8914 3098 8914 3117 8873
      3097 8863 3075 8919 3090 8930
TIME...MOT...LOC 1237Z 241DEG 35KT 3087 8916

$$
2 follow-up statements
960 
WWUS54 KMOB 091259
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CST WED MAR 9 2011

MSC039-041-111-131-091315-
/O.CON.KMOB.TO.W.0009.000000T0000Z-110309T1315Z/
GEORGE MS-STONE MS-PERRY MS-GREENE MS-
659 AM CST WED MAR 9 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CST FOR
SOUTHWESTERN GREENE...SOUTHERN PERRY...NORTHEASTERN STONE AND
NORTHWESTERN GEORGE COUNTIES...

AT 656 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS NEAR DEEP CREEK...OR ABOUT 14 MILES NORTHEAST OF 
WIGGINS...MOVING NORTHEAST AT 55 MPH. TREES AND POWER LINES HAVE 
BEEN DOWNED IN WIGGINS. 

THE TORNADO WILL BE NEAR...
  AVENT...AVENT STATION...LEAF AND ROYCE AROUND 705 AM CST...
  MERRILL AND BEXLEY AROUND 710 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS
A CLOSET OR BATHROOM. IF POSSIBLE...GET UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY
AND ALWAYS STAY AWAY FROM WINDOWS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS NEAR 70 MPH.

HEAVY RAINFALL MAY BE OBSCURING THIS TORNADO. TAKE COVER NOW! IF YOU
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE
PLACE.

LAT...LON 3100 8910 3117 8873 3097 8863 3082 8901
TIME...MOT...LOC 1259Z 247DEG 48KT 3096 8888

$$
417 
WWUS54 KMOB 091316
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
716 AM CST WED MAR 9 2011

MSC039-041-111-131-091326-
/O.EXP.KMOB.TO.W.0009.000000T0000Z-110309T1315Z/
GEORGE MS-STONE MS-PERRY MS-GREENE MS-
716 AM CST WED MAR 9 2011

...THE TORNADO WARNING FOR SOUTHWESTERN GREENE...SOUTHERN PERRY...
NORTHEASTERN STONE AND NORTHWESTERN GEORGE COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3100 8910 3117 8873 3097 8863 3082 8901
TIME...MOT...LOC 1259Z 247DEG 48KT 3096 8888

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 9, 6:30 AM CST, 8 minutes earlier.

Area forecast discussion, Mar 9, 6:30 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CST WED MAR 9 2011

.UPDATE...UPDATED THE ZONES TO EXTEND TORNADO WATCH INTO
MOBILE...MONROE AND WILCOX COUNTY UNTIL 8 AM, NEW TORNADO WATCH WILL
LIKELY BE ISSUED  TO REPLACE CURRENT ONE EXPIRING AT 8 AM.

**********************PREVIOUS***************************

...TORNADO WATCH WESTERN SECTIONS TILL 8 AM...
...FLASH FLOOD WATCH ALL THE AREA TODAY...
...WIND ADVISORY ALL AREA TODAY...

.SHORT TERM...(TODAY AND TONIGHT)MAIN FOCUS THIS MORNING AND EARLY
THIS AFTERNOON WILL BE THE THREAT OF SEVERE THUNDERSTORMS MOVING IN
FROM THE WEST AND NORTHWEST ALONG WITH THE THREAT OF LOCALIZED
FLOODING MOSTLY OVER THE NORTHWARD PART OF THE CWFA EARLY TODAY THEN
TRANSITIONING FURTHER TO THE SOUTH MOSTLY OVER COASTAL SECTIONS OF
THE ALABAMA AND NORTHWEST FLORIDA BY EARLY THIS AFTERNOON. TO THE
WEST A 100 KT UPPER JET AXIS CONTINUES TO MOVE EASTWARD...REACHING
THE LOWER MS RIVER VALLEY BY AROUND MIDDAY WITH THE RIGHT ENTRANCE
REGION NOSING FURTHER TO THE EAST NEARING WESTERN SECTIONS OF THE
CWFA LATER THIS MORNING. THE GFS...ECMWF AND NAM DEPICT THIS PATTERN
WELL WITH THE GFS SLIGHTLY FASTER THAN THE OTHER 2 MODELS. ALL
MODELS ALSO SHOW THIS UPPER JET STRENGTHENING AS IT SHIFTS FURTHER
EAST LATER THIS MORNING RESULTING IN INCREASED LIFT IN THE LOWER
LEVELS AND UPPER DIVERGENCE ALOFT IN THE VICINITY OF THE RIGHT
ENTRANCE REGION. THIS FAVORABLE SIDE OF THE UPPER JET BECOMES MORE
IN PHASE WITH A 40 TO 45 KNOT H8 JET CORE OVER OUR AREA BY THIS TIME
LIKELY LEADING TO SOME EXPLOSIVE THUNDERSTORM GROWTH OVER SOME OF
OUR WESTERN SECTIONS OF THE CWFA BETWEEN 4 AND 9 AM. 0 TO 1 KM
HELICITY VALUES CONTINUE TO HOVER AROUND 300 M2/S2 FOR MOST AREAS
THIS MORNING LIKELY RESULTING IN MORE ROTATING CELLS THAN
NOT...SHIFTING EASTWARD THROUGHOUT THE DAY. AS A RESULT A TORNADO
WATCH HAS BEEN REISSUED FOR MOST OF THE WESTERN HALF OF THE CWFA
THIS MORNING WHICH WILL LIKELY BE BE EXTENDED FURTHER TO THE EAST BY
AROUND 8 OR 9 AM THIS MORNING. STAY TUNED FOR FURTHER UPDATES. AS
FOR THE FURTHER FLASH FLOODING POTENTIAL NEAR THE COAST LATER TODAY
HAVE BUMPED UP THE CURRENT QPF VALUES TO AROUND 2 INCHES OVER MUCH
OF THE WESTERN FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES
MOSTLY DUE TO TRAINING CELLS IN THE VICINITY OF THE BETTER LIFT OR
DYNAMIC FORCING ALOFT ASSOCIATED WITH UPPER JET SHIFTING EAST.
SLIGHTLY BETTER MOISTURE OR THETA E VALUES ARE ALSO NOTED IN THE
GUIDANCE SUPPORTING THE BETTER QPF VALUES IN OUR COASTAL AND SE
AREAS. AS FOR TEMPS WILL GO WARMER THEN THE COOLER MET GUIDANCE FOR
MOST INLAND AREAS AWAY FROM THE COAST...AND STAY CLOSE OR UNDERCUT
THE GUIDANCE A DEGREE OR TWO NEAR IMMEDIATE COAST DUE TO THE COOLER
NEAR SHORE WATERS. 32/EE

THURSDAY THROUGH FRIDAY NIGHT...COLD FRONT WILL BE OVER THE FLORIDA
PENINSULA BY THURSDAY MORNING...TAKING THE RAIN AND THUNDERSTORMS
WITH IT. THE REMAINDER OF THE SHORT TERM WILL BE DRY AND COOL. HIGH
THURSDAY AND FRIDAY MOSTLY MID 60S WITH THE COOLEST MORNING BEING
FRIDAY MORNING WITH MID TO LOW 30S GENERALLY NORTH OF AN ANDALUSIA
TO CHATOM LINE AND MID TO UPPER 30S SOUTH TO THE COAST. FRIDAY NIGHT
LOWS WILL BE LOWEST OVER THE EASTERN SECTIONS WHERE LOWS WILL
APPROACH FREEZING AGAIN TO THE EAST OF A GREENVILLE TO CRESTVIEW
LINE. POSSIBILITY THAT A FREEZE WATCH OR WARNING MAY BE NEEDED FOR A
FEW AREAS SINCE ITS BEEN A WHILE SINCE WE HAVE HAD TEMPERATURES THAT
COOL. /11

.LONG TERM...(SATURDAY THROUGH TUESDAY)AFTER A COOL START
TEMPERATURES WILL WARM NICELY INTO THE LOWER 70S ON SATURDAY.  THE
SURFACE HIGH MOVES EAST OF THE FORECAST AREA SATURDAY WITH THE WINDS
TURNING SOUTHEAST UNDER A ZONAL UPPER FLOW. SURFACE HIGH GRADUALLY
BREAKS DOWN BY SUNDAY AS A SHORT WAVE ROLLS EAST OUT OF THE SOUTHERN
ROCKIES. THIS WAVE WILL SPREAD CLOUDS ACROSS THE AREA SUNDAY AND
SUNDAY NIGHT. THE EURO IS A BIT MORE ROBUST WITH THE SHORT WAVE BUT
BOTH THE GFS AND EURO GENERATE SOME RAIN FOR MONDAY AND MONDAY
NIGHT. GIVEN TIME OF YEAR...WENT AHEAD AND MADE THE WEATHER GRIDS
THUNDER VS SHOWERS ALTHOUGH POPS ARE ON THE LOW END. TEMPERATURES
MOSTLY 50S TO 70S.

&&

.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH EARLY
THIS EVENING AHEAD A COLD FRONT APPROACHING FROM THE WEST. SEAS WILL
BUILD TO 6 TO 8 FEET OUT TO 60 NM WITH ROUGH CONDITIONS OVER AREA
BAYS AND SOUNDS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT WITH SOME STORMS BECOMING STRONG TO SEVERE
POSSIBLY ACCOMPANIED WITH WIND VELOCITIES IN EXCESS OF 50 KNOTS AND
VERY STRONG WATERSPOUTS MOVING NORTHWARD TOWARDS THE COAST. THE
THUNDERSTORM THREAT WILL DECREASE BY LATE THIS AFTERNOON AS THE MAIN
UPPER LEVEL FORCING BEGINS TO PULLOUT TO THE ENE. A STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT BEGINNING LATE TONIGHT
CONTINUING THROUGH MIDDAY THURSDAY...THEN GRADUALLY DECREASING
THROUGH EARLY FRIDAY MORNING. SEAS WILL INITIALLY RANGE FROM 3 TO 5
FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE THEN GRADUALLY
DECREASE LATE THU THROUGH FRI MORNING. A LIGHT NORTHERLY FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH MIDDAY FRIDAY BECOMING
SOUTHWEST BY AFTERNOON AS HIGH PRESSURE OVER THE NORTH CENTRAL GULF
BEGINS TO SHIFT EAST. 32/EE

&&

.AVIATION...BKN TO OVC CEILINGS AROUND 1K FT LOWERING TO AROUND 500
FT AT TIMES IN HEAVY RAIN AND THUNDERSTORMS...CONTINUING THROUGH
EARLY THIS EVENING. SOME THUNDERSTORMS WILL BECOME SEVERE FROM NOW
THROUGH EARLY THIS AFTERNOON ACCOMPANIED BY WINDS IN EXCESS OF 58
MPH...LARGE HAIL AND STRONG TORNADOES. WINDS WILL CONTINUE FROM THE
SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS AT
TIMES...ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS THROUGH MID TO
LATE AFTERNOON...FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST BY
EARLY THIS EVENING...RESULTING IN A NORTHERLY FLOW AT 12 TO 17 KTS
THROUGH 12Z THU. CLOUDS BASES WILL STEADILY LIFT BEHIND THE FRONT
MOSTLY BEFORE 06Z THU. 32/EE
&&

.FIRE WEATHER...RAIN AND THUNDERSTORMS...SOME SEVERE ALONG WITH
HEAVY RAIN WILL SPREAD EAST ACROSS THE AREA TODAY. WILL CONTINUE THE
FIRE WEATHER WATCH FOR THURSDAY OVER THE PANHANDLE DUE TO 20 FOOT
NORTHWEST WINDS NEAR OR ABOVE 15 MPH AND LOWEST AFTERNOON HUMIDITY
BETWEEN 30 AND 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  46  65  37 / 100  20  00  00
PENSACOLA   73  49  64  39 / 100  30  00  00
DESTIN      70  51  63  42 / 100  50  00  00
EVERGREEN   73  46  63  33 / 100  30  05  00
WAYNESBORO  77  41  63  33 / 100  05  00  00
CAMDEN      74  45  62  32 / 100  20  05  00
CRESTVIEW   74  48  66  34 / 100  40  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 9, 5:55 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CST WED MAR 9 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM
THE WEST IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE TRACKING
EASTWARD OVER THE NORTHERN GULF STATES. SOME STORMS WILL BECOME
SEVERE AT TIMES ACCOMPANIED WITH DAMAGING WINDS...LARGE HAIL AND
TORNADOES. SEVERE THUNDERSTORM DEVELOPMENT WILL CONTINUE TO SHIFT
EAST TODAY AS THE UPPER LEVEL SYSTEM CONTINUES TO APPROACH FROM THE
WEST.

DUE TO THE STRONG DYNAMICALLY FORCING ALOFT WITH THIS SYSTEM AND
DEEP ATMOSPHERIC MOISTURE IN PLACE THE POTENTIAL FOR FLASH FLOODING
EXISTS ESPECIALLY OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST
AREA THIS MORNING THEN TRANSITIONING TO THE WESTERN FLORIDA
PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATER THIS MORNING
CONTINUING THROUGH MID TO LATE AFTERNOON. RAINFALL TOTALS COULD
REACH 5 TO 7 INCHES LOCALLY OVER THE WESTERN AND NORTHERN SECTIONS
OF THE FORECAST AREA THIS MORNING AND 3 TO 5 INCHES LOCALLY OVER THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATE
THIS MORNING AND THIS AFTERNOON. RAINFALL TOTALS COUNTY WIDE WILL
LIKELY REACH 2 TO 3 INCHES IN THESE AREAS TO THE NORTH AND SOUTH.

A STRONG SOUTHERLY WIND FLOW WILL CONTINUE TO MAKE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON FOLLOWED BY STRONG
OFFSHORE FLOW THROUGH TONIGHT.

HAZARDOUS SURF CONDITIONS WILL CONTINUE ALONG AREA BEACHES THROUGH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG OFFSHORE FLOW WILL CONTINUE TO GIVE WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH EARLY THURSDAY AFTERNOON.
NORTHERLY WINDS AND SEAS WILL THEN GRADUALLY DECREASE THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER INFORMATION WILL
CONTINUE THROUGH MOST OF TODAY. THE THUNDERSTORM THREAT WILL
DECREASE FROM WEST TO EAST BEGINNING LATER THIS MORNING...EXITING
THE EASTERN PART OF THE FORECAST AREA BY LATE THIS AFTERNOON OR
EARLY THIS EVENING. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE
DAY.

In the hours before

Local storm report, Mar 9, 3:00 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             PENNINGTON              32.21N 88.06W
03/09/2011  E0.25 INCH       CHOCTAW            AL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED IN PENNINGTON

&&

KC
Local storm report, Mar 9, 5:03 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
503 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      2 W PENNINGTON          32.21N 88.09W
03/09/2011                   CHOCTAW            AL   LAW ENFORCEMENT

            WATER COVERING HWY 156 WEST OF PENNINGTON

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:01 PM CSTSevere Thunderstorm WarningMOBGreene, Perry44 min
Mar 8, 7:47 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne43 min
Mar 8, 8:23 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne37 min
Mar 8, 9:32 PM CSTRiver Flood WarningMOBGeorge, Greene, Perry9 days
Mar 8, 9:32 PM CSTRiver Flood WarningMOBGeorge, Greene, Jackson10 days
Mar 9, 5:01 AM CSTTornado WarningMOBWayne44 min
Mar 9, 5:07 AM CSTFlash Flood WarningMOBWayne6 hr
Mar 9, 5:51 AM CSTFlash Flood WarningMOBGreene, Perry, Wayne6 hr
Mar 9, 6:00 AM CSTTornado WarningMOBGreene, Perry45 min
Mar 9, 6:04 AM CSTTornado WarningMOBPerry, Stone41 min
Mar 9, 6:37 AM CSTTornado WarningMOBGreene17 min
Mar 9, 6:41 AM CSTSevere Thunderstorm WarningMOBGeorge, Stone49 min
Mar 9, 7:08 AM CSTSevere Thunderstorm WarningMOBGeorge, Greene52 min
Mar 9, 7:26 AM CSTFlash Flood WarningMOBGeorge, Greene, Perry, Stone6 hr
Mar 9, 11:00 AM CSTAreal Flood WarningMOBWayne5 hr
Mar 9, 11:30 AM CSTRiver Flood WarningMOBGreene, Wayne47 hr
Mar 9, 11:30 AM CSTRiver Flood WarningMOBPerry6 days
Mar 9, 12:00 PM CSTAreal Flood WarningMOBGreene, Perry, Wayne4 hr

Nearby

Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.